Alert archive / North Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, NC

June 7, 2021Robeson County, North Carolina

NWS Wilmington, NC issued this special weather statement at Jun 7, 2021, 6:16 PM EDT for Robeson County, North Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2021, 6:16 PM EDT (22:16 UTC)
Expired
Jun 7, 2021, 6:45 PM EDT
In force
29 min
Issued by
NWS Wilmington, NC

County Robeson County, NC

The radar

The Wilmington radar (KLTX), 96 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 80 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
80 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

350 
WWUS82 KILM 072216
SPSILM

Special Weather Statement
National Weather Service Wilmington NC
616 PM EDT Mon Jun 7 2021
 
NCZ087-096-072245-
Robeson NC-Bladen NC-
616 PM EDT Mon Jun 7 2021

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN ROBESON AND
NORTHWESTERN BLADEN COUNTIES UNTIL 645 PM EDT...

At 615 PM EDT, Doppler radar was tracking a strong thunderstorm near
Butters, or near Lumberton, moving north at 25 mph.

Pea size hail will be possible with this storm.

Locations impacted include...
Tobermory, Smiths, Howellsville, Tolarsville, Duart, Butters, Jerome
and Tar Heel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3489 7893 3487 7892 3486 7893 3484 7890
      3485 7883 3485 7873 3448 7887 3448 7888
      3452 7898 3490 7894
TIME...MOT...LOC 2215Z 197DEG 24KT 3460 7890 

$$

IGB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jun 7, 3:41 PM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 7, 3:41 PM EDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
341 PM EDT Mon Jun 7 2021

.SYNOPSIS...
Warm and moist flow continues to funnel in from the Atlantic,
due to Bermuda high pressure. Look for scattered showers and
thunderstorms in the afternoon, especially as the sea breeze
cranks up. A cold front approaches the area by this weekend,
which brings more widespread chances of showers and
thunderstorms.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
Synoptic conditions will change very little over the next 24
hours or so. This pattern consists of broad troughing across
the Mississippi Valley and broad but somewhat weak ridging along
the East Coast. Precipitable waters are hovering around two
inches and will continue to do to although values may be just
slightly lower Tuesday. Convection should be basically the same
some early initiation along the sea breeze then moving inland.
For temperatures it is the season for little day to day change
with highs Tuesday in the middle to upper 80s and lows in and
around 70.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
At the surface, broad Bermuda high continues to usher in warm,
moist return flow from the Atlantic. Meanwhile, a ridge in the
mid- and upper-levels gets pinched between an upper low offshore,
and another low in the Great Lakes, which slowly maneuvers its
way to the east- southeast. This creates a nice veering pattern
in the three- dimensional column, with southwesterly flow in the
lower levels, and north-northwesterly flow in the mid- to
upper- levels. In spite of this, lack of larger synoptic
activity means the short term period will be dominated by small
scale patterns, including the seabreeze and a weak Piedmont
trough. Precipitable water values still linger around 2.00",
which is greater than the 90th percentile for this time of year,
according to the SPC Sounding Climatology page
(spc.noaa.gov/exper/soundingclimo/). Look for a chance of
scattered showers and storms in the afternoon, with the highest
chances located inland, as the seabreeze fires up convection.
High temperatures generally in the mid-to-upper 80s, with lows
near 70.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Aforementioned Great Lakes trough drops southward, lingering near
the Ohio River Valley by Friday. This will help spawn a cold front
that will push southward through the mid-Atlantic states, reaching
the Carolinas by the weekend. Expect a continuation of the small
features (seabreeze and Piedmont trough), bringing scattered showers
and storm chances for Friday afternoon and evening. Though the cold
front seems to be relatively weak, it does bring more widespread
rain and convection chances for the weekend. Still seeing the trend
where the GFS and CMC both have the front moving out of the area by
Sunday afternoon, while, the ECMWF has the front stalling just
offshore, which keeps the rain around through as late as Monday
afternoon. While the timing of the front remains in question, there
does seem to be a (brief) drying trend, in which precipitable water
values drop down to the 1.50-1.75" range.

Frontal activity could increase pressure gradient and swells enough
to spawn a brief Small Craft Advisory, which, as of this forecast
cycle, is most likely to occur Friday night into Saturday morning.
While winds and seas do not meet the criteria yet, this will
need to be monitored over time.

High temperatures in the upper 80s to near 90 Friday and
Saturday decrease back to the mid 80s by Sunday and Monday. Low
temperatures Friday night in the lower 70s decrease slightly to
the upper 60s Saturday night through the rest of the period.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Activity is already waning at this point. Look for scattered
convection along the resultant this afternoon, mainly over South
Carolina. A rumble of thunder is possible. Good low level
moisture tonight will allow MVFR ceilings, with possible IFR
ceilings inland. Tuesday, a bit more of the same, with less
coverage.

Extended Outlook...Flight category restrictions are possible
in scattered showers and thunderstorms this period, with patchy
fog and stratus possible in the early mornings.

&&

.MARINE...
Through Tuesday Night...Persistence forecast as Bermuda High
Pressure will continue to drive a very modest south to
occasionally southwest flow across all waters through early
Wednesday. Wind speeds will be on the lower end of a 10-15 knot
range. Significant seas in the absence of any significant swell
component will hover consistently around two feet.

Wednesday through Saturday...Winds remain out of the southwest
through most of the period, as a stagnant weather pattern will
soon become a little more organized ahead of a cold front. Winds
remain consistent at 10-15kts, but increase to 15-20kts by
Friday as the cold front approaches. Winds relax back to
10-15kts Saturday, as they veer more westerly. Seas hang in at
2-3ft through Wednesday and Thursday, before increasing to 3-4ft
by Friday and Saturday, with a few 5ft swells possible. This
does not reach the criteria yet for Small Craft Advisory, but
this will need to be monitored as the forecast changes over
time.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...ILM
NEAR TERM...SHK
SHORT TERM...IGB
LONG TERM...IGB
AVIATION...43
MARINE...SHK/IGB
Hazardous weather outlook, Jun 7, 3:25 PM EDT, 2 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
325 PM EDT Mon Jun 7 2021

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-054>056-058-
059-081930-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown-
Central Horry-Northern Horry-
325 PM EDT Mon Jun 7 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-110-081930-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-
325 PM EDT Mon Jun 7 2021

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-081930-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
325 PM EDT Mon Jun 7 2021

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Small craft advisory conditions are possible late Friday through
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 7, 5:21 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Wilmington NC
521 PM EDT Mon Jun 7 2021

SCZ017-023-072145-
Marlboro SC-Darlington SC-
521 PM EDT Mon Jun 7 2021

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN DARLINGTON AND SOUTH
CENTRAL MARLBORO COUNTIES UNTIL 545 PM EDT...

At 521 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mechanicsville, or near Darlington, moving north at 10 mph.

Pea size hail will be possible with this storm.

Locations impacted include...
Mont Clare and Mechanicsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3449 7991 3449 7989 3450 7987 3446 7964
      3431 7975 3431 7981
TIME...MOT...LOC 2121Z 184DEG 8KT 3435 7979

IGB
Special weather statement, Jun 7, 6:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington NC
616 PM EDT Mon Jun 7 2021

NCZ087-096-072245-
Robeson NC-Bladen NC-
616 PM EDT Mon Jun 7 2021

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN ROBESON AND
NORTHWESTERN BLADEN COUNTIES UNTIL 645 PM EDT...

At 615 PM EDT, Doppler radar was tracking a strong thunderstorm near
Butters, or near Lumberton, moving north at 25 mph.

Pea size hail will be possible with this storm.

Locations impacted include...
Tobermory, Smiths, Howellsville, Tolarsville, Duart, Butters, Jerome
and Tar Heel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3489 7893 3487 7892 3486 7893 3484 7890
      3485 7883 3485 7873 3448 7887 3448 7888
      3452 7898 3490 7894
TIME...MOT...LOC 2215Z 197DEG 24KT 3460 7890

IGB

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 5:21 PM EDTSpecial Weather StatementILMDarlington24 min
Jun 7, 6:59 PM EDTSpecial Weather StatementILMDarlington31 min
Jun 7, 7:16 PM EDTSpecial Weather StatementILMDarlington29 min

Nearby

Special Weather Statements in North Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.